|Online since 2002|
Nexium Side EffectsIf you've used Nexium, please help others by sharing your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Pain is returning
I am on my 5th day of Nexium, 40mg, once a day. I switched from Omeprazole. On the 5th Nexium day the pain has started to return. The first four days were great. Is it possible that Nexium will not work for me? What are some "natural" treatments?
AskDocWeb: There is small chance that Nexium won't work for you, it's healing rate is 71% at four weeks and 90% at the end of eight weeks. That's not 100 percent but it is good odds. We don't have time to explore natural treatments right now but readers are invited to share their experience with orange peel extract, apple cider vinegar, prop up pillows or any other natural treatment that works.
Please note that we strongly caution you against stopping any acid reflux medication without consulting with a physician. An abrupt change can lead to a "rebound effect," where your stomach over-produces digestive acid. A doctor should always supervise any change in medication.
Subj: Great success but...
I've had great success with the drug controlling my GERD. However my liver enzymes are now slightly elevated.
Subj: Numbness in fingers and toes
This product has worked great for four years but now I have tingling and numbness in my fingers and toes. Will taking vitamin B-12 be any good or will the nexium also prevent absorption of all the B-12?
AskDocWeb: If you have a poor circulation problem going on, don't bother with the B-12, visit your doctor.
Subj: Clostridium difficile
My husband was taking nexium for several months. He has now been diagnosed with clostridium difficile. Is the nexium related to this illness in any way?
AskDocWeb: No, Nexium has nothing to do with clostridium difficile. Clostridium is a genus of bacteria of the Bacillaceae family that form spores and need no oxygen to live. This is the family of bacteria that causes food poisoning, botulism, gangrene, tetanus and infections. We suggest washing your hands before taking any pills and for some medications (like Propecia), wash the hands afterwards to avoid contamination.
Subj: Chronic cough
I first took 40 mg Protonix and switched to Nexium at some point. Then in 2003 my dosage was increased to 40 mg twice a day. I have been on PPIs at least since '01. During that time I developed a chronic cough which was thought to be associated with Chronic Fatigue Syndrome. I saw an allergist, a pulmonologist, an ENT, took Cortisone--all with expensive testing (xrays, CT scans, etc.), all to no avail. THEN, I stopped Nexium (I have GERD, hiatal hernia, repeated esophageal strictures) and no chronic cough! I had also experienced external chest pain and skin tenderness above my breasts, thought to be a symptom of Fibromyalgia. That too is gone. Now, I will seek naturopathic solutions.
Subj: Koilonychia and Nexium
I was just wondering if ridged nails (koilonychia) can be linked to prolonged use of nexium. I know nexium has been linked to reduced iron absorption and reduced iron can show in your nails. What do you think?
AskDocWeb: Nexium might be a contributing factor but there is no evidence of a direct link. Koilonychia is a condition where the nails lose their convexity, becoming flat or even concave in shape due to softening and thinning of the nail plate. In a sense, koilonychia refers to the opposite nail shape abnormality described as nail clubbing. It "can" be a sign of iron-deficiency anemia but it also has other causes such as;
Subj: Groggy and out of focus
It's my third day on nexium and I'm feeling extremely groggy and out of focus. My stools are also very pale in color. I hope these can be associated with Nexium and not something else.
AskDocWeb: Yes they can, these symptoms are reported by less than one percent of Nexium users. If they don't clear up in a few days talk to your doctor.
Subj: Unbearable acid reflex
hi to let you know I was suffering unbearable acid reflex I felt like I was choking all the time I was taking zantax 5 to 8 tabs a day. I tried apple vinegar cider with in 48hrs I was back to normal I take 1 every morning I really love who ever made these great pills.
Subj: Swollen legs
I get swollen legs and feet on nexium. Is this unusual?
AskDocWeb: It does happen in a few cases. Less than one percent of Nexium users report having Leg edema (swelling).
Subj: Problem with insurance company
I had been taking Nexium 40 mg 5+ years for GERD and it has worked wonderfully, but my Insurance no longer covers it in 2007. I've tried Protonix and Prilosec OTC (hearing that their formula is closest to Nexium's) but both give me severe headaches, gas, diarrhea, and did not alleviate my Gerd symptoms. I even doubled up on the Prilosec (2x20mg. Though I had similar side effects with Nexium they were much milder and less frequent. I saw my Dr again and he gave me Nexuim samples to take and after 3 days I've felt better again. My Insurance keeps telling me that Prilosec is the same formula as Nexium - but why do I feel so bad with it? Is my body addicted to Nexium and having withdrawals? Or is there something more in Nexium that works with my body? I'm at my wits end and dread using up my samples because the symptoms are so bad. Is Prilosec truly the closest formula to Nexuim?? Help,
AskDocWeb: Prilosec and Nexium are not the same. Where Nexium is esomeprazole magnesium, Prilosec is Omeprazole magnesium. That is two different kinds of magnesium, not quit the same thing but they may be therapeutically equivalent. We are still looking into this. It may be helpful to know that most insurance companies will pay after three failures with OTC products even though they don't pay at first.
Subj: Foods to avoid?
Is there any foods that should not be taking with nexium 40mg?
AskDocWeb: Common sense should tell you not to eat anything that you know upsets you. Other people have had problems caused by the following foods;
I've been on Nexium "forever". Prilosec before that. Nexium works great for me. However, like others, I have tried to quit and simply can not do so without terrible discomfort and indigestion and reflux. The vinegar stuff burns my insides like salt on an open wound. I've tried aloe vera gel, it is a gross consistency and doesn't seem to do much. I want to stop taking it for a couple of reasons. First, is the incredible high price. Secondly, a health food storeowner told me that taking Nexium causes brain damage and also causes Parkinson's Disease. My mom just died from complications from Parkinson's and I am determined not to go there! Is there any truth that proton blocking medication does this?
AskDocWeb: We found no evidence that Nexium causes brain damage however, we did find a connection to Parkinson's disease but it's not what you thought.
Research suggests that many of the people with Parkinson's disease had a peptic ulcer prior to being diagnosed with Parkinson's. The implication is that the bacterium that causes peptic ulcers (Helicobacter pylori) may be a precursor to Parkinson's disease. The eradication of the bacterium significantly improves certain physical abilities in people with that neurological condition. Helicobacter pylori may produce toxins that lead to the development of Parkinson's disease but the exact relationship between two is not known.
Subj: Flu-like symptoms
Two weeks after taking NEXIUM I started experiencing flu-like symptoms from high fever. Stopped Nexium for few days felt better but had to continue taking it for the acid problem, started to get fever again. I am not sure if this is coincidence since I haven't had any flu or fever in a long time.
Subj: It really works!
My doctor finally convinced me to try Nexium for the chest pain and nausea I had for at least a year. Voilla! It really works! After the 4th day I felt 100% better. The chest pain is gone and my appetite improved remarkably! However, after taking it for about six weeks, I developed extremely high blood pressure (BP up to 186/108) and high cholesterol (270), which previously had been normal! My doctor denied that the Nexium caused this, but I disagree. Anyway, now I'm on Cozaar for blood pressure and trying to lower my cholesterol through changes in my diet. I did stop taking the Nexium for a couple of weeks, but the upset stomach came back, so I went back to taking it at a lower dose. I plan to have my cholesterol checked again soon because I think it will be necessary to go on cholesterol-reducing medication if the number isn't closer to normal. I'm convinced that the Nexium caused these two side effects!
Read more feedback about Nexium.
Report - 6 - 7 - 8 - Page 9 - 10 - 11 - 12 - Last Page 67
If you find this page useful share it with others. Use the form below to ask a question about side effects or share your experience with Nexium. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2002-2007 Askdocweb, Inc. All Rights Reserved. This is a layman's report on Nexium and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.